[Skip to Content]
[Skip to Content Landing]
Article
September 1980

A Second Case of Quinidine-Induced Thrombocytopenia With Pulmonary Hemorrhage

Author Affiliations

Lake Charles, La

Arch Intern Med. 1980;140(9):1250-1251. doi:10.1001/archinte.1980.00330200126041

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —It was with great interest that I read the article by Alperin and associates in the February Archives (140:266-267, 1980) concerning pulmonary hemorrhage in an elderly man with quinidine-induced thrombocytopenia. I believe I have a second such case.

Report of a Case.  —A 71-year-old man had been taking quinidine sulfate, 200 mg three times a day, since June 1977 for treatment of frequent, symptomatic premature atrial contractions. This patient had been relatively healthy throughout life and had had only one previous hospitalization six years previously for control of his hypertension. He became unavailable for follow-up afterward; in the interim, he was taking furosemide, digoxin, and methyldopa.Two weeks before admission, the patient began to experience coryza, rhinorrhea, and myalgias, but without fever or chills. A nonproductive, infrequent cough was noted until the night before admission, when the patient coughed up a mouthful of bright red blood. He

First Page Preview View Large
First page PDF preview
First page PDF preview
×